Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS Riverton, WY

May 6, 2014Fremont County, Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 6, 2014, 3:04 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2014, 3:04 PM MDT (21:04 UTC)
Expired
May 6, 2014, 3:45 PM MDT
In force
41 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Fremont County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 91 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WUUS55 KRIW 062104
SVRRIW
WYC013-025-062145-
/O.NEW.KRIW.SV.W.0003.140506T2104Z-140506T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
304 PM MDT TUE MAY 6 2014

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  WEST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 345 PM MDT

* AT 259 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR U.S. HWY
  20/26 MILE MARKER 70...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 20/26 MILE MARKER 70 AROUND 310 PM MDT.
  HILAND AROUND 335 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 20/26 MILE MARKER 60
AND ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4338 10720 4310 10705 4306 10768 4319 10772
TIME...MOT...LOC 2104Z 248DEG 18KT 4314 10758

HAIL...1.25IN
WIND...60MPH

$$

C. BAKER
2 follow-up statements
853 
WWUS55 KRIW 062130
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT TUE MAY 6 2014

WYC013-025-062145-
/O.CON.KRIW.SV.W.0003.000000T0000Z-140506T2145Z/
FREMONT WY-NATRONA WY-
330 PM MDT TUE MAY 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA AND EXTREME EAST CENTRAL FREMONT COUNTIES UNTIL 345 PM MDT...

AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HILAND...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HILAND AROUND 335 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4324 10758 4338 10720 4310 10705 4307 10751
TIME...MOT...LOC 2130Z 248DEG 18KT 4319 10741

HAIL...1.25IN
WIND...60MPH

$$

C. BAKER
355 
WWUS55 KRIW 062142
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
342 PM MDT TUE MAY 6 2014

WYC013-025-062152-
/O.EXP.KRIW.SV.W.0003.000000T0000Z-140506T2145Z/
FREMONT WY-NATRONA WY-
342 PM MDT TUE MAY 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NATRONA AND
EXTREME EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 345 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4324 10758 4338 10720 4310 10705 4307 10751
TIME...MOT...LOC 2142Z 248DEG 18KT 4321 10733

$$

C. BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:40 PM MDT, 24 minutes earlier.

Area forecast discussion, May 6, 2:40 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
240 PM MDT TUE MAY 6 2014

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

NOW...WV IMAGERY SHOWS PRONOUNCED TROF/RIDGE (W/E) PATTERN ACROSS
THE CONUS...WITH THE ERN EDGE OF THE TROF NOW SLIPPING OVR THE WRN
ZONES...PRODUCING AN AREA OF SHOWERS MAINLY IN THE FAR NW THIS
MORNING. SPLIT MODEST JET...W/ ONE COMPONENT OVR CNTRL WY...THE
OTHER WELL TO THE N ATTM. DRIER MD LVLS PUSHING INTO THE WRN ZONES
BEHIND THIS MORNING'S ACTIVITY...WITH MAIN SWATH OF MOISTURE STILL
LOCATED TO THE W AND OVR CNTRL ID. THIS IS THE MOISTURE THAT WILL
GIVE US OUR SNOW IN THE MOUNTAINS...AND RAIN/SNOW AT LOWER ELEVATIONS.
RAIN SHOWERS WILL MIX WITH SNOW OVER ABSAROKAS...WIND RIVER...AND
BIG HORN MOUNTAINS TONIGHT...AND EVEN OVER THE CENTRAL AND NORTHERN
BASINS. AS A MATTER OF FACT...IT LOOKS AS THOUGH THE CODY FOOTHILLS
OF THE WESTERN BIG HORN BASIN WILL GET COLD ENOUGH LONG ENOUGH TO
GET TO ADVISORY CRITERIA BETWEEN MIDNIGHT AND THROUGH THE DAY
WEDNESDAY. HIGHLIGHTS INCLUDE...WWA FOR ZONES 2 3 8 9 AND 15.

COLDER AIR...ESPECIALLY FOR MAY... WILL ARRIVE  TONIGHT AS THE UPPER
TROUGH BEGINS ITS SLOW MOVEMENT INTO WRN WY. DECENT LL FORCING WITH
FRONT S OF CWA...PROVIDING SOME UPSLOPE WITH GOOD UPGLIDE
OVERHEAD...WILL KEEP MOISTURE CIRCULATING OVR THE FA.
ADDITIONALLY...H7 TEMPS WILL BEGIN TO DROP AS MUCH AS 6 TO 8 DEG C
OVR THE NEXT 24 TO 36 HRS...NOT ONLY HELPING IN LOWERING SNOW
LEVELS...BUT KEEPING THE AREA CONVECTIVELY UNSTABLE.

THE OTHER MAIN STORY REVOLVES AROUND CONVECTION THIS
AFTERNOON...WITH DRY TO NEUTRAL LOW TO MID LAPSE RATES INCREASING TO
BETWEEN 7 AND 9 DEG C/KM. CAPE VALUES STAYING AOB 300 J/KG FOR THE
MOST PART ACROSS THE FA...WITH PERHAPS DOUBLE THAT IN NATRONA
COUNTY. D CAPE MORE INTERESTING AND IN THE 400 TO 700 J/KG
CATEGORY...SO GUSTY WINDS TO 50 MPH FOR SURE WITH SOME STORMS. NO
CAP LEFT W OF DIVIDE AND CNTRL AREAS...SO GUSTY -TSRA IS THE NAME OF
THE GAME FOR THE MOST PART. CAP WILL HAVE TO BE BROKEN ACROSS ERN
ZONES...SO SOME WORK STILL TO BE DONE...BUT NATRONA WOULD GET THE
STRONGER STORM IF IT OCCURS. OTHERWISE...SCATTERED CONVECTION
THROUGH THE REST OF THE AFTERNOON AND FIRST COUPLE OF HOURS OF THE
AFTERNOON.

.LONG TERM...XXX THROUGH XXX

WEDNESDAY NIGHT THROUGH MONDAY

THE UPPER LEVEL TROUGH WILL START OUT IN EASTERN IDAHO WITH SNOW
CONTINUING IN THE NORTHERN AND CENTRAL MOUNTAINS WITH THE WINTER
WEATHER ADVISORY GOING UNTIL 12Z THURSDAY.  TEMPERATURES WILL BE
MUCH COLDER WITH SNOW TO A RAIN SNOW MIX POSSIBLE IN THE LOWER
ELEVATIONS EAST OF THE CONTINENTAL DIVIDE. BY MORNING THE TROUGH
WILL BE PASSING EAST OF THE AREA WITH DECREASING PRECIPITATION.
COLD NORTHWEST FLOW WILL BE OVER THE AREA THURSDAY WITH SOME SNOW
SHOWERS LINGERING IN THE NORTHERN AND WESTERN MOUNTAINS AN CONTINUED
COOL TEMPERATURES. COOL HIGH PRESSURE ALOFT WILL MOVE OVER THE AREA
FROM THE WEST THURSDAY NIGHT AND FRIDAY.  WITH SOME SHOWERS IN THE
WESTERN MOUNTAINS AND DECREASING CLOUDS IN THE LOWER ELEVATIONS EAST
OF THE CONTINENTAL DIVIDE.  FRIDAY ZONAL FLOW ALOFT WILL INCREASE
WITH PACIFIC MOISTURE INCREASING WIN THE WEST WITH INCREASED
SHOWERS.  THE TROUGH WILL PASS EAST THROUGH FRIDAY NIGHT WITH A
CHANCE OF RAIN AND SNOW IN THE LOWER ELEVATIONS AS A FAST MOVING
COLD FRONT SWEEPS THROUGH THE AREA.  SHOWERS WILL INCREASE
SATURDAY.  THE MODELS DIVERGE SIGNIFICANTLY TO THE WEST SATURDAY
THROUGH SUNDAY WITH THE ECMWF DEVELOPING A LARGE CUT OFF LOW WITH
WIDESPREAD UPSLOPE PRECIPITATION ACROSS THE AREA WHILE THE GFS KEEPS
THE FLOW OPEN WITH NORTHWEST FLOW AND MUCH LESS PRECIPITATION.  AT
THIS TIME GREAT UNCERTAINTY ON WHICH SCENARIO WILL OCCUR OR IF
SOMETHING SOMEWHAT IN BETWEEN WILL OCCUR. OVERALL TEMPERATURES WILL
COOL WITH AN INCREASED CHANCE OF PRECIPITATION THROUGH SUNDAY NIGHT.
HIGH PRESSURE WILL BUILD IN ON MONDAY WITH THE STRENGTH OF THE RIDGE
THE MAIN DIFFERENCE IN THE MODELS. WITH A DEEPER LOW...THE ECMWF
THEN PRODUCES A MORE DEVELOPED RIDGE BEHIND IT.  CANNOT DISCOUNT
SOME LINGERING MOUNTAIN PRECIPITATION SUNDAY NIGHT AND MONDAY.
OVERALL CONFIDENCE DECREASES SIGNIFICANTLY SATURDAY THROUGH MONDAY.

&&

.AVIATION.../00Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

OVER THE NORTH...MVFR/IFR CONDITIONS AS CLOUDS AND SHOWERS WITH
EMBEDDED THUNDERSTORMS CONTINUE NORTH A FRONT AND UNDER INCREASINGLY
UNSTABLE SKIES. THESE CONDITIONS WILL CONTINUE THROUGH 18Z WED
BEFORE SLOWLY TAPERING THROUGH THE AFTERNOON ON WED. LOWER CLOUDS
OVERNIGHT WITH RAIN SNOW MIX AT TIMES...ESPECIALLY NEAR
SUNRISE...EARLIER NEAR KCOD...WILL KEEP  MVFR TO IFR CONDITIONS
THROUGH MOST OF THE DAY. PLEASE CHECK INDIVIDUAL TERMINAL FORECASTS FOR
MORE DETAILS.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL PREVAIL AT MOST TERMINAL SITES THROUGH 05Z.
SHOWERS AND ISOLATED STORMS WILL CONTINUE IN THE WEST THROUGH
03Z...WITH RAIN AND SNOW IN THE WESTERN MOUNTAINS ALONG WITH
MVFR/IFR CONDITIONS NEAR THE MOUNTAINS. TONIGHT KJAC WILL SEE MVFR
CONDITIONS IN CIGS...WHILE THE REST OF THE TERMINALS WILL REMAIN VFR
UNTIL AT LEAST 08Z WHEN MVFR CIGS AND POSSIBLE -RASN DEVELOP  NEAR
OR AT BOTH KBPI AND KPNA. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS FOR
MORE DETAILS.

&&

.FIRE WEATHER...

A STORM WILL MOVE ACROSS THE ENTIRE FORECAST AREA OVER THE NEXT 24
TO 48 HOURS... WITH MOST AREAS NORTH OF THE WIND RIVER RANGE AND
SEEING COOLER TEMPERATURES WITH SHOWERS AND EMBEDDED THUNDERSTORMS
INTO THIS EVENING. 4 TO 12 INCHES OF SNOW IS EXPECTED IN THE
MOUNTAINS ABOVE AROUND 7500 FEET THROUGH WEDNESDAY NIGHT. THE CHANCE OF
RAIN AND SNOW SHOWERS WILL HANG AROUND INTO THURSDAY ALONG WITH WELL
BELOW TEMPERATURES AND HIGHER RELATIVE HUMIDITY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MDT
THURSDAY WYZ002.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM MDT
THURSDAY WYZ008-009-015.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY WYZ003.

&&

SHORT TERM...BRAUN
LONG TERM...C.BAKER
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, May 6, 2:44 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE MAY 6 2014

WYZ001>020-022>030-071100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
244 PM MDT TUE MAY 6 2014

...WINTER WEATHER ADVISORIES FOR SNOW OUT FOR THE CODY
FOOTHILLS...NORTHERN ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...AND
WESTERN WIND RIVER MOUNTAINS THROUGH WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH
OF THE AREA THIS AFTERNOON AND EARLY EVENING. HIGH ELEVATION
MOUNTAIN SNOWFALL WILL INCREASE OVERNIGHT...WITH SNOW LEVELS
FALLING AND RAIN MIXING WITH OR CHANGING TO ALL SNOW IN THE CODY
FOOTHILLS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY...SIGNIFICANT MOUNTAIN AND CODY FOOTHILLS SNOWFALL
POSSIBLE. SNOW MAY MIX WITH OR CHANGE TO SNOW IN THE LANDER FOOTHILLS
AND WIND RIVER BASIN LATER TUESDAY NIGHT AND WEDNESDAY.

SUNDAY AND MONDAY...SIGNIFICANT SNOWFALL POSSIBLE IN THE CENTRAL
MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES.  A RAIN AND
SNOW MIX POSSIBLE IN THE CENTRAL BASINS...WITH A FEW INCHES OF SNOW
POSSIBLE ABOVE 5000 FEET SUNDAY NIGHT AND MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ANY HAIL. THANK
YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 6, 1:26 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT TUE MAY 6 2014

WYZ012-013-024-062015-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-
126 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST
CENTRAL WYOMING UNTIL 215 PM MDT...

AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 11 MILES NORTH OF ALPINE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO PEA-SIZE IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS
OF 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RAFTER J RANCH...U.S. HWY 26/89 MILE MARKER 150...HORSETHIEF CANYON
BURN SCAR AND STATE HWY 22 MILE MARKER 10 AROUND 145 PM MDT.
WILSON AROUND 150 PM MDT.
TETON COUNTY FAIRGROUNDS AND JACKSON AROUND 155 PM MDT.
U.S. HWY 26/89 MILE MARKER 160 AND TETON VILLAGE AROUND 205 PM MDT.
GROS VENTRE JCT AND PHELPS LAKE AROUND 210 PM MDT.
KELLY AND MOOSE AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4340 11105 4377 11082 4354 11048 4317 11082
      4332 11106 4339 11106
TIME...MOT...LOC 1926Z 216DEG 21KT 4336 11092

LAVOIE
Special weather statement, May 6, 2:03 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT TUE MAY 6 2014

WYZ007-017-062030-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
203 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRINGS AND
CENTRAL FREMONT COUNTIES UNTIL 230 PM MDT...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 10...OR 11 MILES
EAST OF PAVILLION...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL CENTRAL FREMONT COUNTY THROUGH 230 PM MDT
RURAL SOUTHERN HOT SPRINGS COUNTY THROUGH 230 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4358 10838 4344 10810 4315 10841 4324 10862
TIME...MOT...LOC 2002Z 211DEG 21KT 4328 10845

LAVOIE
Special weather statement, May 6, 2:05 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT TUE MAY 6 2014

WYZ017-062030-
WIND RIVER BASIN WY-
205 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 230
PM MDT...

AT 200 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF STATE HWY 135 MILE MARKER 10...OR 7 MILES SOUTHEAST OF
RIVERTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
GAS HILLS RD MILE MARKER 10 AROUND 220 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4328 10810 4301 10787 4284 10834 4299 10850
TIME...MOT...LOC 2005Z 236DEG 22KT 4296 10830

LAVOIE
Local storm report, May 6, 2:44 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE MAY 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             12 NNW SHOSHONI         43.40N 108.19W
05/06/2014  E0.75 INCH       FREMONT            WY   PUBLIC

&&

LIPSON
Special weather statement, May 6, 2:55 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT TUE MAY 6 2014

WYZ007>009-020-062145-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NATRONA
COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-
255 PM MDT TUE MAY 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA COUNTY UNTIL
345 PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 20/26 MILE MARKER 70...OR 27 MILES
EAST OF SHOSHONI...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF
55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS
LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL WESTERN NATRONA COUNTY THROUGH 345 PM MDT
RURAL NORTHWESTERN NATRONA COUNTY THROUGH 345 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4349 10712 4312 10683 4303 10749 4346 10749
TIME...MOT...LOC 2055Z 230DEG 23KT 4321 10754

BRAUN
Special weather statement, May 6, 2:58 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT TUE MAY 6 2014

WYZ001-012-013-070000-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
YELLOWSTONE NATIONAL PARK-
258 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS CONTINUE ACROSS
YELLOWSTONE...JACKSON HOLE...AND THE SURROUNDING MOUNTAINS.
THESE STORMS ARE QUICKLY MOVING TO THE NORTH-NORTHEAST AT 25
MPH. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE STRONGER CELLS...
GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. THIS ACTIVITY
WILL LAST THROUGH 6PM.

WYZ023>027-070000-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-STAR VALLEY-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
258 PM MDT TUE MAY 6 2014

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS CONTINUE ACROSS
PORTIONS OF LINCOLN AND SUBLETTE COUNTIES THIS AFTERNOON.
THESE STORMS ARE QUICKLY MOVING TO THE NORTH-NORTHEAST AT 25
MPH. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE STRONGER CELLS...
STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. THIS
ACTIVITY WILL LAST THROUGH 6PM.

TL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:03 PM MDTSpecial Weather StatementRIWFremont27 min
May 6, 2:05 PM MDTSpecial Weather StatementRIWFremont25 min
May 6, 2:13 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs47 min
May 6, 2:31 PM MDTWinter Weather AdvisoryRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more30 hr
May 6, 2:55 PM MDTSpecial Weather StatementRIWNatrona50 min
May 6, 3:43 PM MDTSpecial Weather StatementRIWWashakie47 min
May 6, 3:45 PM MDTSpecial Weather StatementRIWNatrona45 min
May 6, 4:21 PM MDTSpecial Weather StatementRIWNatrona39 min
May 6, 4:28 PM MDTSevere Thunderstorm WarningRIWNatrona62 min
May 6, 5:10 PM MDTSpecial Weather StatementRIWNatrona50 min
May 6, 5:19 PM MDTSevere Thunderstorm WarningRIWNatrona41 min
May 6, 5:29 PM MDTSpecial Weather StatementRIWFremont31 min
May 6, 5:56 PM MDTSevere Thunderstorm WarningRIWNatrona34 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.